View Single Post
Arjuna
 
Not sure what dose you were taking, but I'm guessing 325, which would put you at about 1625 mg on the day. That isn't all that much. Acute toxicity usually starts around 125-150 mg/kg/day, and I'm guessing you weigh more than 13 kilos.

That said, all NSAIDs, including aspirin, can cause gastric irritation. Furthermore, even doses as low as a daily baby aspirin (81mg) for cardiovascular protection can increase your bleeding risk, including risk of GI bleed (aspirin hinders clot formation). The dose you took is unlikely to have caused a GI bleed but if something else caused it the aspirin might have exacerbated it.

Regardless of the cause, bright red blood per rectum (and not just a bit on toilet paper) is reason for an ER visit. Lot of potential causes. Regarding the tangent going on in the posts above mine, it is difficult to say whether BRBPR or black, tarry feces (melena) resulting from upper GI bleeds) is worse. Depends on the age group, and the good news is that assuming the OP falls into the typical demographics of this board, it is unlikely to be anything very serious but still definitely warrants a work-up. In the older age group, GI malignancies can present as either BRBPR or melena; because most colon cancers and clearly all rectal cancers are distally located (and many cases of melena are due to gastritis/ulcer disease), BRBPR needs to be taken as seriously or moreso than melena.
Old 02-28-2008, 12:18 PM Arjuna is offline  
Reply With Quote
#16  

Advertisement [Remove Advertisement]